Arkansas, 2004

Damaging Wind in Arkansas, April 24, 2004

April 24, 2004 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 2:46 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 24, 2:46 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 PM CDT SAT APR 24 2004

.SHORT TERM...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA TODAY. LEADING
EDGE OF STORMS IS FROM SHARP COUNTY TO DREW COUNTY AND SLOWLY MOVING
EAST. CELL MOVEMENT IS NORTHEAST. COLD FRONT IS STILL ACROSS CENTRAL
OKLAHOMA. RAIN WILL DISSIPATE ACROSS THE WEST LATE THIS
AFTERNOON...BEFORE SHOWERS AND THUNDERSTORMS WITH THE COLD FRONT
MOVE INTO THE AREA AGAIN FOR THIS EVENING AND TONIGHT. WILL CONTINUE
THE FLASH FLOOD WATCH FOR THE SAME AREA IN NORTH AND ACROSS PARTS FO
CENTRAL ARKANSAS.

COLD FRONT SHOULD ENTER NORTHWEST CORNER OF STATE AROUND 05Z AND BE
NEAR KLZK AT 12Z. WILL CONTINUE THE CHANCES OF THUNDERSTORMS
SOUTHEAST THROUGH SUNDAY AFTERNOON. HIGH PRESSURE MOVES IN SUNDAY
NIGHT. A DRY PERIOD IS EXPECTED FOR MUCH OF NEXT WEEK.
&&

.LONG TERM...
NO MAJOR CHANGES MADE TO THE EXTENDED. SLIGHT CHANCES OF SHOWERS AND
THUNDERSTORMS EXPECTED LATE IN THE WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    64  73  52  74 /  90  50  10  10
HARRISON AR       54  67  46  67 /  60  10  10  10
HOT SPRINGS AR    64  73  52  74 /  80  50  10  10
PINE BLUFF AR     64  74  52  75 /  90  60  10  10
MOUNTAIN HOME AR  54  67  46  67 /  70  30  10  10
MONTICELLO AR     64  78  53  75 / 100  80  10  10
SEARCY AR         60  72  51  71 /  90  60  10  10
MOUNT IDA AR      60  73  52  72 /  70  40  10  10
RUSSELLVILLE AR   58  71  51  72 /  70  40  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM
CDT SUNDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...
ARZ030>034...ARZ037>039.
&&

51
Hazardous weather outlook, Apr 24, 11:45 AM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT SAT APR 24 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1245 PM CDT SAT APR 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS ARKANSAS TODAY AND
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
THE ENTIRE AREA TODAY AND TONIGHT. SOME THUNDERSTORMS WILL CONTAIN
HEAVY RAINFALL. HEAVY RAINS ON SATURATED GROUND IN NORTHERN AND
PARTS OF CENTRAL ARKANSAS COULD CAUSE FLASH FLOODING.

HEAVY RAINS IN THE REST OF THE AREA COULD CAUSE SOME FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY TONIGHT.

THE MAIN SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL BUT
TORNADOES ARE POSSIBLE. ISOLATED SEVERE STORMS ARE POSSIBLE ANY TIME
TODAY AND TONIGHT...BUT THE BEST CHANCE OF SEVERE WEATHER WILL BE
DURING THE LATE AFTERNOON AND EVENING. TORNADOES WILL ALSO BE
POSSIBLE ESPECIALLY DURING THE LATE EVENING.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY IN NORTHERN AND
PARTS OF CENTRAL ARKANSAS AND THE WATCH WILL LIKELY BE EXTENDED
INTO TONIGHT IN MUCH OF THE SAME AREA...AND ADDITIONAL AREAS
MAY BE INCLUDED.

THE HEAVY RAINS WILL ALSO RESULT IN RISING RIVERS AND RIVER FLOODING
WILL OCCUR IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN WILL DECREASE SUNDAY. HEAVY RAINS SHOULD MOVE OUT OF THE AREA
BUT SOME FLOODING FROM RUNOFF COULD CONTINUE THROUGH SUNDAY. ALSO
RIVER FLOODING WILL CONTINUE IN SOME AREAS FOR SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ANYWHERE IN ARKANSAS AT ANY TIME
TODAY AND TONIGHT.

29

In the hours before

Local storm report, Apr 24, 10:40 AM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 AM CDT SAT APR 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      2 S DANVILLE            35.02N 93.39W
04/24/2004                   YELL               AR   LAW ENFORCEMENT

            KINGSTON ROAD FLOODED

&&

220
Local storm report, Apr 24, 12:51 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 PM CDT SAT APR 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0718 AM     FLASH FLOOD      1 SW BULL SHOALS        36.37N 92.60W
04/24/2004                   MARION             AR   LAW ENFORCEMENT

            DAMAGE TO A DOCK ON BULL SHOALS LAKE NEAR WILD CAT SHOALS

1050 AM     FLASH FLOOD      2 N MARSHALL            35.94N 92.64W
04/24/2004                   SEARCY             AR   LAW ENFORCEMENT

            ADDITIONAL MUDSLIDES ON HWY 65

1215 PM     FLASH FLOOD      3 N CLARKSVILLE         35.50N 93.47W
04/24/2004                   JOHNSON            AR   LAW ENFORCEMENT

            ADDITIONAL MUDSLIDES NEAR LUDWIG ALONG HWY 21

1230 PM     FLASH FLOOD      RUSSELLVILLE            35.27N 93.14W
04/24/2004                   POPE               AR   LAW ENFORCEMENT

            JIMMY LILE STREET CLOSED

1230 PM     FLASH FLOOD      GASSVILLE               36.28N 92.49W
04/24/2004                   BAXTER             AR   LAW ENFORCEMENT

            COUNTY ROAD 1 UNDER 2 FEET OF WATER

1250 PM     FLASH FLOOD      FLIPPIN                 36.28N 92.59W
04/24/2004                   MARION             AR   LAW ENFORCEMENT

            HWY 178 FLOODED

&&

220

The radar

The Little Rock radar (KLZK), 71 km away, was scanning. The volume nearest the first event began at 21:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Prairie

When
April 24, 3:49 PM CST
Where
Prairie County, Des Arc
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.967, -91.500

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391918.